Top
20
Doctor insights on: Allergic Reaction To Cefdinir

Share
Dr. John Chiu
2,628 Doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


3

3
Everytime take omnicef (cefdinir) feel slight burn in throat (as soon as swallow the pill).should discontinue? Is this an allergic reaction to the pill

Everytime take omnicef (cefdinir) feel slight burn in throat (as soon as swallow the pill).should discontinue? Is this an allergic reaction to the pill

Unlikely: This is not likely to be an allergic reaction, but rather a local irritant effect. However, if you are unsure or there are any other symptoms developing along with this be sure and go and see the doctor who prescribed the Omnicef (cefdinir). Read more

4

4
I had a allergic reaction to biaoxin and had a tough time breathing so I switched to cefidir and I'm still having allergic reactions. Is this normal?

I had a allergic reaction to biaoxin and had a tough time breathing so I switched to cefidir and I'm still having allergic reactions. Is this normal?

Can be: An allergic reaction to an antibiotic can take up to a few weeks to resolve. I doubt that you are reacting to the cefdinir. As long as the symptoms are abating I would not be too concerned. Antihistamines and if necessary oral steroids may help to control your symptoms until the reaction runs its course. Read more

5

5
Been treated for uti's which return. Usually on omnicef to prevent them when needed. Doctors are looking into why this happens (endometrosis, etc). now I have bronchitis like symptoms, fevers, mucus drainage, no allergies, just seasonal and antihistimes d

Been treated for uti's which return. Usually on omnicef to prevent them when needed. Doctors are looking into why this happens (endometrosis, etc). now I have bronchitis like symptoms, fevers, mucus drainage, no allergies, just seasonal and antihistimes d

Uti's: Recurrent uti can occur after vaginal intercourse, taking baths instead of showers, wearing very tight jeans, or from structural anatomic abnormalities of the urinary tract. A Urologist is best qualified to evaluate and treat you. If bronchitis is not improving a course of appropriate antibiotics should help. Read more

6

6
My son was given amoxicillin had hive reaction to it. He was switched to cefdinir. He continues with hives. Does this mean he's also allergic to this?

My son was given amoxicillin had hive reaction to it. He was switched to cefdinir. He continues with hives. Does this mean he's also allergic to this?

MGt: The allergic reaction to Amoxicillin can still be the cause of this rash, but a new drug allergy is also possible. He should be treated with an antihistamine. Is he experiencing any respiratory problems? If so, please see the ED right away. It is important to contact your PCP. Read more

7

7
Can I have anaphylaxis reaction to omnicef (cefdinir) days after starting or would it be immediate?

Can I have anaphylaxis reaction to omnicef (cefdinir) days after starting or would it be immediate?

Drug Reactions: Most allergic reactions occur within hours to two weeks after taking the medication and most people react to medications to which they have been exposed in the past. This process is called "sensitization." however, rashes may develop up to six weeks after starting certain types of medications. Read more

See 1 more doctor answer
8

8
Same reaction. Anyone have bad side effects with omnicef (cefdinir) and not zithromax?

Same reaction. Anyone have bad side effects with omnicef (cefdinir) and not zithromax?

Different drugs: Omnicef (cefdinir) is a cephalosporin antibiotic and Azithromycin is in an entirely different class of drugs. There should be no cross reactions allergically. But you do not describe what side-effects to which you are referring. If this answer is not satisfactory, ask again. Read more

10

10
I had a shaking reaction to rocephin (ceftriaxone) injection at one time. The doctor prescribed me omnicef for a sinus infection. Should I have any issues?

I had a shaking reaction to rocephin (ceftriaxone) injection at one time. The doctor prescribed me omnicef for a sinus infection. Should I have any issues?

Not Allergy: Shaking reaction and no other symptoms does not suggest Allergic reaction and it is perfectly alright to take Omnicef
Allergic reactions if acute cause serious symptoms like shortness of breath and late signs are rash and itching
Shaking reaction is more from anxiety of getting injection and not allergy Read more

See 1 more doctor answer
13

13
What happens if I'm allergic to clindymicin am I allergic to cefdinir?

No: Cefdinir is a third generation cephalosporin and clindamycin is a macrolide derivative. They are unrelated so you should not be allergic to cefdinir. Read more

17

17
1.5 yr old has chronic bacterial bronch. Cultures nontypeable h-flu resistant to penicillin. Allergic to sulpha. Omnicef (cefdinir) isn't working. Other options?

1.5 yr old has chronic bacterial bronch. Cultures nontypeable h-flu resistant to penicillin. Allergic to sulpha. Omnicef (cefdinir) isn't working. Other options?

A little time: Atbcs take a few days to provide noticeable clearing of symptoms. When the lab tests the mucus, the labs tests what atbc the bacteria is susceptible to. Likely your physician saw the susceptibility report and rx Omnicef (cefdinir) based on that report. Perhaps give the treatment a few more days. Read more

18

18
My throat feels tight. This only happens after I eat something. I have UTI and have been on cefdinir for 6 days. I don't think im allergic. Is this ok?

My throat feels tight. This only happens after I eat something. I have UTI and have been on cefdinir for 6 days. I don't think im allergic. Is this ok?

Probably fine: A feeling of tightness in the throat has many causes. As long as you can swallow any kind of food without real difficulty or pain, you are probably ok. If symptoms worsen, see a physician. Read more

See 1 more doctor answer
19

19
Is omnicef (cefdinir) a good antibiotic for ear infection from piercing? I've taken it before and had no problems. Is it poss. To become allergic to it?

Is omnicef (cefdinir) a good antibiotic for ear infection from piercing? I've taken it before and had no problems. Is it poss. To become allergic to it?

Skin infection: Omnicef (cefdinir) is one of the prescrition medicine physician writes for recurrent middle ear infections.
You have skin or soft tissue infection for ear piercing- Omnicef (cefdinir) is not the correct antibiotic. Talk to your doctor. Read more

20

20
Can I take omnicef (cefdinir) and brestfeed?

Yes: Omnicef (a brand of the antibiotic cefdinir) is safe to use during pregnancy and is not detected in breast milk. Read more

Dr. John Chiu
1,042 Doctors shared insights

Allergic Reaction (Definition)

Sensitivities to substances, called allergens, that come into contact with the skin, nose, eyes, respiratory tract, and gastrointestinal tract. They can be inhaled into the ...Read more


Dr. Julie Abbott
194 Doctors shared insights

Cefdinir (Definition)

Cefdinir is a third generation cephalosporin which is a kind of cephalosporin type drug (anti-bacterial ...Read more